MAUDE Adverse Event Report: SMITH & NEPHEW, INC. VISIONAIRE JII FEMORAL CUTTING BLOCK; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT

SMITH & NEPHEW, INC. VISIONAIRE JII FEMORAL CUTTING BLOCK; PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Model Number V0100080
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Injury (2348)
Date of Event 09/26/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the surgeon changed the cutting block from visionaire to standard one for cutting further.However, the two pins didn't fit into the pinholes on the standard one.It seemed that the length between the two pinholes on visionaire cutting block were not the same with the standard one.No harm to the patient.3 minutes delay.The device will be returned for evaluation.Additionally, case was sent with gii mis style pinholes when japan should only receive journey i style pinholes for all journey ii cases.
 
Additional Manufacturer Narrative
It was reported that during surgery, the surgeon changed the cutting block from visionaire to standard one for cutting further.However, the two pins didn¿t fit into the pinholes on the standard one.It seemed that the length between the two pinholes on visionaire cutting block were not the same with the standard one.The affected complaint device, used in treatment, was returned and evaluated.Visual inspection of the returned device showed dark stains on the part but no obvious damage.A review of the manufacturing records for the listed batch did not reveal any deviation from the standard manufacturing processes.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Our investigation including an engineering review by our visionaire team noted that after evaluation, it was found that the engineer did not select the correct expression for a journey i femur block.A relationship, if any, between the device and the reported incident is corroborated.The possible potential root cause of this failure is determined as human error.The responsible alignment engineer is no longer in this position, therefore the corrective action is not indicated.No further investigation is warranted for this complaint; however smith and nephew will continue to monitor for future complaints and investigate as necessary.Should additional information be received, the complaint will be reopened.We consider this investigation closed.

Brand Name
VISIONAIRE JII FEMORAL CUTTING BLOCK
Common Device Name
PROSTH, HIP, SEMI-CONST, MET/CERAM/POLY, CEMENT OR NON-POROUS, UNCEMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9241912
Report Number1020279-2019-03741
Device Sequence Number114433
Product Code JWH
UDI-Device Identifier00885556492703
UDI-Public00885556492703
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K082358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/24/2020
Device Model NumberV0100080
Device Catalogue NumberORV0100080
Device Lot Number00153028V1
Initial Date Received by Manufacturer 09/27/2019
Supplement Date Received by Manufacturer07/01/2020
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date07/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1